# SDR 97ZZZX574

- Difficulty date: January 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N28MC
- Make and model: Piper PA-28RT-201T
- Aircraft serial: 28R7931271
- Engine: Cont TSIO360FB
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Inject Pump
- Part number: 6467582
- Condition: Pin Detached
- Location: Idle Cutoff
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

UPON REACHING AN ALT OF 4500 FEET, THE PILOT LEANED THE MIXTURE CONT.  AT THE POINT OF ENG ROUGHNESS, HE ATTEMPTED TO ENRICHEN THE MIXTURE.  THE MIXTURE WOULD NOT ADVANCE.  IN THE PROCESS OF TRYING TO FREE THE MIXTURE, THE ENG QUIT, AND THE MIXTURE COULD NOT BE ADVANCED FROM THE IDLE CUT-OFF POSITION.  PILOT MADE EMERG LANDING.  THE AIRCRAFT WAS NOT DAMAGED.  THE ENG INSTALLED ON THIS ACFT UTILIZES A TCM P/N 646758-2 FUEL INJECT PUMP.  THIS FUEL INJECTION PUMP INCORPORATES THE FUEL MIXTURE CONT AS AN INTEGRAL PART.  AN INVEST OF THIS 'UNSCHEDULED LANDING' REVEALED THAT THE MIX CONT ARM MECH STOP (STEEL ROLL PIN) HAD LOOSENED AND MIGRATED OUT OF POSITION LOCKING THE MIXTURE CONT ARM IN THE IDLE CUTOFF POSIT.
